New York, 2006Damaging Wind in New York, June 22, 2006
June 22, 2006 · NWS BGM · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 22, 1:30 PM EST, 6 hours 40 minutes earlier.
Area forecast discussion, Jun 22, 1:30 PM EST, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
230 PM EDT THU JUN 22 2006
.SHORT TERM (TODAY - SUN)...
FNTL BNDRY TO SLIP SLOWLY EAST THUR THE PD. WITH A BROAD TROF OVER
ERN CANADA AND A WEAK RDG OVER THE SE US...ATTM...BNDRY IS DIFFUSE
AND DFCLT TO DEFINE. SHRT WV ROTATING THRU THE TROF ON FRI WILL HELP
ENERGIZE AND DEFINE THE BNDRY AND FOCUS THE PCPN. WITH THE SFC FNT
NEARLY PARALLEL TO THE UPPER SW FLOW...IT WILL BE SLOW TO MOVE NE
BUT AS THE UPPER FEATURES BECOME BETTER DEFINED...I XPCT THE FNT TO
MAKE STEADY BUT SLOW PROGRESS TO THE EAST...AND HAVE LESS INFLUENCE
ON THE FCST AREA AS THE WEEKEND GOES ON.
INVERTED TROF OVER THE SUBTROPICAL ATLANTIC OFF THE SE CST WILL
EVENTUALLY PROVIDE A MOISTURE SOURCE AND TROPICAL CONNECTION TO THE
BNDRY AND EVENTUALLY CNCRN FOR EXCESSIVE RAIN ALONG THE FNT. GOOD
NEWS FOR THE FCST AREA AS THIS PSBL DVLPMT WLD LIKELY BE TOO LATE TO
CAUSE HEAVY RAIN IN THE CWA.
SPECIFIC FEATURES ARE DFCLT TO PICK OUT...ESPECIALLY WITH THE GFS
APPARENTLY SUFFERING FROM SOME CONV FEADBACK...AND THE NEW
OPERATIONAL WRF GENERALLY NOISY IN MANY OF THE FIELDS. WRF DVLPS A
MASSIVE BULLSEYE OF QPF OVER ERN OH AND THEN TRACKS A VORT CNTR AND
CONT PCPN INTO WRN NY ACROSS THE CWA EARLY FRI. WILL DWONPLAY THIS
EVENT MUST STILL CONCENTRATE THE PCPN ACROSS THE SRN TIER AND PA
COUNTIES FRI.
REST OF THE FCST PD WILL FEATURE A CONT SLOW SHIFT IN THE PCPN SOUTH
AND EAST ACROSS THE FCST AREA.
TEMPS WERE GNRLY A BLEND OF THE ADJMAV AND MOS GUID. USED HPC GUID
FOR QPF BUT DIALED IT BACK A BIT FOR MUCH OF THE FCST AREA. MORFORD
&&
.AVIATION (22/18Z TO 23/18Z)...
VFR THROUGHOUT PERIOD. MAYBE A SHOWER OR THUNDERSTORM LATER THIS
AFTN AND EVENING BUT WILL NOT PUT IN TAFS UNTIL SEE WHERE IT
DEVELOPS. LATE TONIGHT SOME SHOWERS WILL MOVE THROUGH WITH MVFR
VSBYS IN BR AND -SHRA. WINDS SW TO W AT AROUND 10 KTS INTO EARLY
EVENING THEN BECOMING LIGHT AND VARIABLE OVERNIGHT THEN NORTHERLY
AFTER 14Z AT 5 TO 10 KTS.
&&
.LONG RANGE (SUNDAY NIGHT - THURSDAY)...
FOLLOWED HPC GUIDANCE CLOSELY FOR ENTIRE EXTENDED. AT START STILL
DEALING WITH STALLED FRONT IN VICINITY. MODELS HAVE SLOWED SE
MOVEMENT ON THE FRONT OVER THE WEEKEND SO COULD BE IN RAIN AS
SYSTEMS MOVE NE ALONG FRONT. UNSETTLED THROUGH ENTIRE PERIOD ON EAST
SIDE OF WEAK UL TROF OVER GREAT LAKES. SOME PRECIP DIURNALLY DRIVEN
WITH OTHER FORCED BY A FEW COLD FRONTS AND SHORT WAVES. TIMING
DIFFICULT.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.
&&
Hazardous weather outlook, Jun 22, 3:16 AM EST, 16 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
416 AM EDT THU JUN 22 2006
NYZ009-015>018-022>025-036-037-044>046-055-056-PAZ038-230830-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-BRADFORD-
416 AM EDT THU JUN 22 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE DAY AS
INSTABILITY AND MOISTURE INCREASE OVER THE AREA. SOME
THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON...WITH GUSTY WINDS
THE MAIN THREAT...ALTHOUGH ISOLATED LARGE HAIL WILL ALSO BE
POSSIBLE. BRIEF HEAVY DOWNPOURS CAN BE EXPECTED WITH THE STRONGEST
STORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A COLD FRONT WILL MOVE THROUGH ON FRIDAY...WITH CONTINUED SHOWER
AND THUNDERSTORM CHANCES. THE FRONTAL BOUNDARY IS FORECAST TO
STALL NEAR THE MID-ATLANTIC COAST...KEEPING THE HEAVIEST RAINFALL
JUST SOUTH OF THE AREA. HOWEVER...ANY NORTHWARD SHIFT TO THE FRONT
WILL SHIFT THE HEAVIEST RAINFALL AXIS FURTHER NORTH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
NYZ057-062-PAZ039-040-043-044-047-048-072-230830-
DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-
LUZERNE-PIKE-SOUTHERN WAYNE-
416 AM EDT THU JUN 22 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA
DURING THE EARLY MORNING HOURS. ADDITIONAL SHOWERS AND
THUNDERSTORMS WILL DEVELOP DURING THE DAY AS INSTABILITY AND
MOISTURE INCREASE. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE
THIS AFTERNOON...WITH GUSTY WINDS THE MAIN THREAT...ALTHOUGH
ISOLATED LARGE HAIL WILL ALSO BE POSSIBLE. BRIEF HEAVY DOWNPOURS
CAN BE EXPECTED WITH THE STRONGEST STORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A COLD FRONT WILL MOVE THROUGH ON FRIDAY...WITH CONTINUED SHOWER
AND THUNDERSTORM CHANCES. THE FRONTAL BOUNDARY IS FORECAST TO
STALL NEAR THE MID-ATLANTIC COAST FRIDAY NIGHT. SEVERAL ROUNDS OF
HEAVY RAINFALL MAY OCCUR THROUGH THE WEEKEND AND INTO EARLY NEXT
WEEK. AT THIS TIME...THE POTENTIAL EXISTS FOR FLOODING ACROSS THE
AREA LATER THIS WEEKEND. HOWEVER...UNCERTAINTY STILL EXISTS
REGARDING THE LOCATION OF THE AXIS OF HEAVIEST RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. ADDITIONAL
ACTIVATIONS MAY BE NEEDED THROUGH THE WEEKEND TO MONITOR HEAVY
RAINFALL AND ANY POTENTIAL FLOODING.
PB
In the hours before
Special weather statement, Jun 22, 6:49 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
749 PM EDT THU JUN 22 2006
NYZ025-230015-
TOMPKINS NY-
749 PM EDT THU JUN 22 2006
* AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 11 MILES WEST
OF GROTON...AND MOVING EAST AT 25 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
WEST GROTON AT 800 PM EDT...
PERUVILLE AT 810 PM EDT...
GROTON AND NUBIA AT 815 PM EDT...
THIS STORM MAY PRODUCE SMALL HAIL AND WIND GUSTS UP TO 40 MPH...BUT
ALSO COULD BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING
WINDS.
JAB
Special weather statement, Jun 22, 7:55 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
855 PM EDT THU JUN 22 2006
NYZ024-055-PAZ038-230200-
CHEMUNG NY-TIOGA NY-BRADFORD PA-
855 PM EDT THU JUN 22 2006
* AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM BIG FLATS TO 8 MILES SOUTH OF GROVER... AND
MOVING EAST AT 25 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
SOUTHPORT AND HORSEHEADS AT 900 PM EDT...
WEST LE ROY AND GILLETT AT 905 PM EDT...
WELLSBURG AND LOWMAN AT 910 PM EDT...
ERIN AND WETONA AT 915 PM EDT...
SWARTWOOD AND CHEMUNG AT 920 PM EDT...
OWENS MILL AND WILAWANA AT 925 PM EDT...
WAVERLY AND VAN ETTEN AT 930 PM EDT...
SPENCER AND ULSTER AT 935 PM EDT...
LITCHFIELD AND BARTON AT 940 PM EDT...
WIND GUSTS OF 40 TO 50 MPH ARE LIKELY ALONG WITH TORRENTIAL
DOWNPOURS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY
JAB
Thunderstorm Wind, Chemung
- When
- June 22, 8:10 PM EST
- Where
- Chemung County, Elmira
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.100, -76.817
Trees and wires blown down by strong thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Ohio, June 22, 20062 injured · $2.2 million · F1 · 18 events
- Heat in California, June 22 to 30, 20061 death · 6 events
- Tornadoes and Hail in Ohio, June 22, 200610 injured · $166,000 · F0 · 26 events
- Heat in Pennsylvania, June 22, 20061 death · 1 event
- Flash Flooding and Hail in Indiana, June 22, 20066 injured · $127,000 · 1 in hail · 43 events
- Dust Storm and Damaging Winds in Texas, June 22, 2006$2.2 million · 63 kt wind · 13 events
- Hail and Damaging Winds in Georgia, June 22, 2006$1.4 million · 1.75 in hail · 23 events
- Flash Flood and Damaging Wind in New Mexico, June 22, 2006$1.3 million · 52 kt wind · 2 events
- Hail and Damaging Winds in Indiana, June 22, 2006$199,000 · 1 in hail · 27 events
- Hail and Damaging Winds in Kentucky, June 22, 2006$150,000 · 1 in hail · 23 events
- Hail and Damaging Winds in Virginia, June 22 to 23, 2006$197,000 · 1.75 in hail · 9 events
- Damaging Winds in Ohio, June 22, 2006$225,000 · 61 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516164.